Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Aspirin as disease preventative
Dec 19, 2012

Hi-what do you think about taking a low dose of aspirin each day as a general disease preventative for someone who is HIV+, on Atripla since 2008, in generally good health, but who has had Syphilis, HepB, anal warts, and who (I've read) would be at increased risk of anal cancers due to these past risk factors. I recently read an article in the NY Times that said that taking a low dose of aspirin each day can reduce the risk of cancer and cardiovascular disease significantly for people over 45. Would an HIV+ person not be a good candidate for this aspirin preventative due to being HIV+ or ART interactions? Thanks.

Response from Dr. McGowan

Thanks for your post.

Aspirin has some very interesting properties and has been in and out of favor often.

One recent study showed that it may have some beneficial effect in reducing Immune Activation in people with HIV, which is the major cause of CD4 cell loss in HIV infection.

I cannot make a blanket recommendation that low dose aspirin is best for all people. It can cause problems with platlet function, bleeding, stomach problems, etc. But it is a very good idea to bring that NY Times article to your medical providers office and ask if it is right for you.

Thanks, Joe



Previous
Citalopram and Nevirapine
Next
window period

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement